MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-040-120-P6
Medical Device Problem Codes Stretched (1601); Activation Failure (3270); Migration (4003)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 11/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The reported patient effects of occlusion and surgical procedure are listed in the supera instructions for use as known potential patient effects associated with peripheral percutaneous intervention.Based on the information provided, a definitive cause for the reported difficulties and subsequent patient effects could not be determined.It may be possible that the distal sheath of the delivery system was entrapped or bent in the anatomy such that the ratchet was unable to properly engage the stent resulting in deployment difficulty; however, this could not be confirmed.The stent stretching and migration was likely the result of pulling back the delivery system with the stent still attached to the delivery system.The surgical procedure, additional treatment and hospitalization were related to circumstances of the procedure.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion located in the left external iliac that was heavily calcified.A supera 5.5 was deployed without issue.A second supera was advanced to the lesion and deployed, but during removal of the stent delivery system, the stent was dragged and stretched over the bifurcation, resulting in no blood flow or pulses to the lower extremity.Two stents were implanted as treatment to open the vessels.On (b)(6) 2020, surgical bypass was successfully performed.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11032520
Report Number2024168-2020-10676
Device Sequence Number1046711
Product Code NIP
UDI-Device Identifier08717648211799
UDI-Public08717648211799
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberS-60-040-120-P6
Device Catalogue NumberS-60-040-120-P6
Device Lot Number9110461
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2020
Initial Report FDA Received Date12/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Disability;